Tachycardia Terminated by Adenosine
|Author(s)||I.C.D. Westendorp, G.S. de Ruiter, L.V.A. Boersma, E.F.D. Wever|
|These Rhythm Puzzles have been published in the Netherlands Heart Journal and are reproduced here under the prevailing creative commons license with permission from the publisher, Bohn Stafleu Van Loghum.|
|The ECG can be enlarged twice by clicking on the image and it's first enlargement|
A 27-year-old female was referred to the emergency room with rapid palpitations. The ECG at presentation is shown in figure 1. The tachycardia did not respond to carotid sinus massage. A bolus of 6 mg intravenous adenosine terminated the tachycardia and restored sinus rhythm (figure 2). Cardiological evaluation including echocardiography revealed no abnormalities. Over the last few years, the patient had previous episodes of rapid palpitations lasting 15 to 20 minutes occurring once or twice a week. The paroxysms recurred despite treatment with sotalol, flecainide, and propafenone. The patient was referred for electrophysiological study (EPS) and radiofrequency catheter ablation (RFCA) if possible.
What are the likely origins of this tachycardia?